Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 6, NWS Lubbock, TX

July 6, 2002Stonewall County, Texas

NWS Lubbock, TX issued this flash flood warning at Jul 6, 2002, 6:29 AM CDT for Stonewall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2002, 6:29 AM CDT (11:29 UTC)
Expired
Jul 6, 2002, 9:15 AM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Stonewall County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2002-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2002-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 061129
FFWLBB
TXC433-061415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
630 AM CDT SAT JUL 6 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  STONEWALL COUNTY IN NORTHWEST TEXAS

* UNTIL 915 AM CDT

* AT 630 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED            
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER ASPERMONT AND MOST OF      
  STONEWALL COUNTY. THE STORMS WERE MOVING SLOWLY SOUTHWEST WITH
  NEW CELLS BUILDING TO THE WEST. 

* LOCATIONS IN AND NEAR THE WARNING INCLUDE OLD GLORY...PEACOCK...   
  SWENSON...AND ASPERMONT

NWS RADAR IS ESTIMATING 2 TO 3 INCHES OF ACCUMULATED RAINFALL OVER 
SOUTHEASTERN STONEWALL COUNTY SINCE 4 AM. RAINFALL RATES OF 2.0 TO 
2.5 INCHES PER HOUR CAN BE EXPECTED...WITH THE HEAVY RAIN CONTINUING 
AT LEAST THROUGH 8 AM THIS MORNING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3314 10051 3298 10051 3297 10000 3339 10000
          3338 10052

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:30 AM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 6, 1:30 AM CDT, 4 hours 59 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
130 AM CDT SAT JUL 6 2002

CURRENTLY...SMALL CONVECTIVE COMPLEX CONTINUES TO PROPAGATE
SOUTHEAST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA. TOPS ARE
ALREADY WARMING AND THIS LIKELY WILL NOT BE A FACTOR AFTER PACKAGE
ISSUANCE.

WATER VAPOR IMAGERY PLACES UPPER LOW OVER CENTRAL NEW MEXICO. THIS
FEATURE WILL CONTINUE TO DRIFT EAST TODAY TOWARD WEST TEXAS...
PROVIDING SOME UPPER SUPPORT THAT WAS OBVIOUSLY MISSING YESTERDAY
OVER MOST OF THE AREA. ATMOSPHERE IS STILL VERY MOIST WITH
PRECIPITABLE WATER VALUES NEAR 1.50 INCHES ON THE SOUTH PLAINS.
UPPER DIFLUENT AREA ASSOCIATED WITH LOW CIRCULATION SHOULD PROVIDE
FORCING IN UNSTABLE AIR MASS TODAY. ALSO SHOULD SEE MORE LATE DAY
CONVECTION ON HIGHER TERRAIN TO WEST PROPAGATING EASTWARD INTO LOW
LEVEL INFLOW... MUCH LIKE NOCTURNAL ACTIVITY PAST TWO NIGHTS.

WILL GRADUALLY TAPER POPS BACK TOWARD SUNDAY AND MONDAY AS
ATMOSPHERE DRIES AND UPPER FEATURES SUPPORTING DEEP CONVECTION
BECOME MORE DIFFUSE. LAPSE RATES ARE NOT THAT STEEP SO WITH SOME
DRYING AND LESS UPPER SUPPORT...COVERAGE OF CONVECTION SHOULD WANE.

UPPER HIGH WILL BUILD IN TO OUR NORTHWEST...OVER THE CENTRAL ROCKIES
AND GREAT BASIN...TOWARD MID WEEK WITH UPPER FLOW BECOMING MORE
NORTHEASTERLY. STILL HINT OF A FRONT SOMEWHERE IN THE AREA TUE AND
WED...BUT THAT IS BEYOND 120 HOURS SO CONFIDENCE NOT THAT HIGH.
DRIER AND WARMER TOWARD END OF NEXT WEEK WITH MAMMOTH RIDGE CENTERED
OVER UTAH AND COLORADO. CURRENT EXTENDED HAS ABOVE HANDLED
WELL...THUS NO CHANGES. PRELIMS FOLLOW.

FRIONA      81/63/82/63  6764
TULIA       82/65/83/65  6754
LUBBOCK     82/65/84/67  6754
BROWNFIELD  81/66/84/67  6764
CHILDRESS   82/68/85/70  7653
ASPERMONT   84/70/86/71  7653

.LUB...NONE.

JAMES

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:41 AM CDTFlash Flood WarningLUBStonewall3 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.